MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Coronary obstruction/occlusion (4871)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5 mm x 4 mm amplatzer piccolo occluder was chosen for a patent ductus arteriosus (pda) closure procedure.During procedure, the team believed the aortic (ao) disc may be protruding into the ao slightly so the device was removed without being released from cable.A new 5 mm x 2 mm amplatzer piccolo occluder was chosen, placed with no issue and released.Immediately after release, the device was noted to migrate towards the pulmonary artery (pa) with the pa disc and the center lobe protruding into the pa.Although there was still flow into the left pulmonary artery (lpa), it was determined the device was unstable and blocking too much flow so the device was retrieved and removed without incidence.The first 5 mm x 4 mm amplatzer piccolo occluder was placed again and released without incidence or obstruction of the ao or pa.The patient remained stable throughout and remains stable with no consequences.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5 mm x 4 mm amplatzer piccolo occluder was chosen for a patent ductus arteriosus (pda) closure procedure using a 4f amplatzer torqvue low profile catheter.The patient's gestational age was 22.5 weeks.The pda minimal diameter was 3.6mm, the pda diameter at aortic ampulla was 4mm and pda length was 10mm.During procedure, the team believed the aortic (ao) disc may be protruding into the ao slightly so the device was removed without being released from cable.A new 5 mm x 2 mm amplatzer piccolo occluder was chosen, placed with no issue and released.Immediately after release, the device was noted to migrate towards the pulmonary artery (pa) with the pa disc and the center lobe protruding into the pa.Although there was still flow into the left pulmonary artery (lpa), it was determined the device was unstable and blocking too much flow so the device was retrieved via percutaneous retrieval and removed without incidence.The first 5 mm x 4 mm amplatzer piccolo occluder was placed again and released without incidence or obstruction of the ao or pa.The implanter believe was the cause of embolization was incorrect sizing.The patient remained stable throughout and remains stable with no consequences.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device with patient effects of coronary obstruction / occlusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported migration or expulsion of device with patient effects of coronary obstruction / occlusion could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was successfully snared.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23745802
Report Number2135147-2025-07215
Device Sequence Number10208904
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)291231(10)10680561
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-02-L
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number10680561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexUnknown
Patient Weight1 KG